Ask an expert
Question

01 Jul 2010

Livifem and High BP
Good Moning,

I''m 40 years old, and have been on Livifem for the last 4 month as my estrogen evels were non existant. i still have regular periods though. The problem is that my blood pressure has shot up - when I went to donate blood it was 168/80, I went back to check it a couple of days later and it was 155/80. I am a migraine sufferer, and have been on trepilene for the last 5 years (10mg per day). Besides the high BP I am also getting headaches every day - I think they may be pressure headaches, as they get worse if I bend over or run etc.
What should I be doing or not doing about this? Also, due to heavy periods, when the nurses at the blood clinic checked my iron, it was at 12 which they said is borderline for anaemia. Is there something I can take other than Livifem, must I just live with the BP and headaches? Is it safe? I''m really at a loss.

Many thanks
Answer 1,729 views
Expert
CyberDoc
Cyberdoc

01 Jan 0001

Hallo Sue
It think you have enough reasons to re-evaluate the use of Livifem and maybe to rather stop it. It is not really indicated for premenopausal women as it can cause serious foetal defects if you should become pregnant. Have you seen gynecologist - it is very unlikely that you will menstruate if you have very low esterogen levels. There may be something else wrong.
See http://home.intekom.com/pharm/donmed/livifem.html
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.